Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 6, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 16, 2001, 9:23 PM EDT for Broome County, Chenango County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2001, 9:23 PM EDT (01:23 UTC)
- Expired
- Jun 17, 2001, 12:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Broome County, NY, Chenango County, NY
The radar
The Binghamton radar (KBGM), 18 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 170128 FFWBGM NYC007-017-170430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 923 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CHENANGO COUNTY IN CENTRAL NEW YORK. BROOME COUNTY IN CENTRAL NEW YORK. * UNTIL 1230 AM EDT. * AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT SOME HEAVY SHOWERS CONTINUED TO AFFECT EASTERN PORTIONS OF BOTH BROOME AND CHENANGO COUNTIES. THESE LOCALLY HEAVIER SHOWERS WILL SLOWLY WIND DOWN LATE THIS EVENING, BUT SINCE FLOODING PROBLEMS CONTINUE TO BE REPORTED THROUGHOUT BOTH COUNTIES, WATER LEVELS WILL STAY HIGH OVER THE NEAR TERM. DOPPLER RADAR ESTIMATES AND SPOTTER REPORTS INDICATE THAT BETWEEN TWO AND A HALF /2.50/ AND FOUR AND A HALF /4.50/ INCHES OF RAIN HAS FALLEN IN THE WARNING AREA SINCE LATE THIS AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4219 7610 4207 7593 4243 7535 4262 7561 $$ MJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 5:25 PM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 16, 5:25 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
525 PM EDT SAT JUN 16 2001
HAVE UPDATED THE ZONES TO INCLUDE THE MENTION OF HEAVY RAIN. HAVE
ALSO ISSUED A FLASH FLOOD WATCH FOR THE ENTIRE FA EXCEPT THE WESTERN
MOST ZONES AND N ONEIDA COUNTY. IN THESE AREAS THE HEAVIEST RAINS
HAVE ALREADY SHIFTED EAST OR ARE EXPECTED TO REMAIN SOUTH. SPOTTERS
HAVE REPORTED RAINFALL RATES OF 1 TO 3 INCHES AN HOUR IN SOME
PLACES. THE RUC MODEL INDICATES THE CONVECTION WILL BE SLOW TO MOVE
EAST.
.BGM...FLASH FLOOD WATCH THIS EVENING NYZ017-024-025-055-PAZ038
FLASH FLOOD WATCH UNTIL MIDNIGHT NYZ018-036-037-044-045-056
PAZ039-043-044-047
FLASH FLOOD WATCH TONIGHT NY046-057-062-PAZ040-048
SMFIn the hours before
Local storm report, Jun 16, 8:04 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
804 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM TROY PA FLASH FLOODS
06/16/01 BRADFORD REPORTED BY EMERGENCY
MANAGEMENT. ROUTE 14 WASHED
OUT.
0600 PM WYSOX PA FLASH FLOODS
06/16/01 BRADFORD REPORTED BY EMERGENCY
MANAGEMENT. ROUTE 187
WASHED OUT.
0720 PM MAINE NY FLASH FLOODS
06/16/01 BROOME REPORTED BY EMERGENCY
MANAGEMENT. SEVERAL ROADS
WASHED OUT IN THE TOWNS OF
MAINE, CHENANGO AND BARKER.
0720 PM SMITHVILLE FLATS NY FLASH FLOODS
06/16/01 CHENANGO REPORTED BY EMERGENCY
MANAGEMENT. SEVERAL ROADS
WASHED OUT. UNKNOWN CREEK
OVERFLOWED WITH HOUSE
EVACPUATED.The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 11:45 PM EDT | Flash Flood Warning | BGM | Sullivan | 3 hr |
Nearby
Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.